Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What causes Ramsey hunt syndrome?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
myoclonus/ramsey hunt syndome
Posted Sat, 22 Feb 2014 in General Health
Answered by Dr. Shanthi.E 4 hours later
Brief Answer: explained below Detailed Answer: Hello, I see that your query is on Myoclonus and XXXXXXX Hunt Syndrome. Myoclonus is a kind of muscle jerk that is usually involuntary. It can be normal or abnormal. The causes are many. It happens when a muscle or group of muscles go into contraction suddenly. Treatment would depend on the underlying cause for it. Please let me know your specific queries about the same. XXXXXXX Hunt Syndrome is an acute painful condition of the face mostly in the ear area caused by infection of a nerve ganglion with varicella zoster infection. You may ask me specific queries about this as well. I would be glad to discuss further. Regards,
Above answer was peer-reviewed by
Follow-up: What causes Ramsey hunt syndrome? 1 hour later
XXXXXXX hunt syndrome... degenerative as you know. any med or treatment in US? oh,,,,my twitch is inor walk or crwl. left thigh muscle. dangerouse to stand im takin clomazapam gabapentin,
Answered by Dr. Shanthi.E 1 hour later
Brief Answer: RHS type 1 detailed below Detailed Answer: Hello, There are 3 types of XXXXXXX Hunt Syndrome (RHS). Are you talking about type I? If yes, then RHS type I is a rare, degenerative neurological disorder as rightly told by you. Indeed, myoclonus is a part of it. I am sorry about the twitch in your left thigh muscle. It is also one of the feature of RHS I. You can continue the drugs clonazepam and gabapentin. However, sodium valproate is a better and effective drug for the same. The treatment of RHS I is directed to specific symptoms. You could discuss with your doctor about the same. Regards,
Above answer was peer-reviewed by
Follow-up: What causes Ramsey hunt syndrome? 11 minutes later
Answered by Dr. Shanthi.E 31 minutes later
Brief Answer: get well soon Detailed Answer: Thank you too. Take care!
Above answer was peer-reviewed by
Follow-up: What causes Ramsey hunt syndrome? 18 hours later
will my condition progress to my torso and vital organs?. it is now in left leg! I prefare to laff than worry. im not bothered but worry about people around me. is there a USA based place that I could receive medication or any treatment not available in UK. only 9 people in UK with same syndrome. how many in US? I know 1 person in Tokyo. she has it chest. uk 65mill inhabitants. US has many more!!!!!!!!!!!!' any info I would cocider a priviledge to receive!!!!!!!!thankyou. oh ,,,what is my life expectancy??????
Answered by Dr. Shanthi.E 22 hours later
Brief Answer: unlikely to progress Detailed Answer: Hello, I am sorry for my delayed response; I was down with fever, still recuperating. To answer your queries - no, it would not progress to torso and the vital organs. It is more of peripheral neurodegenerative disorder. It is unlikely to hit the vital organs. Treatment of RHS 1 is directed towards symptoms. Your local doctor can help you with it. As I said, sodium valproate is a better drug. Any qualified doctor can prescribe you this. There is no specific cure oriented treatment for the same. Sorry, statistics are not good with regards to the number of cases of this. There are no sufficient medical research done on this disorder as well. Your life expectancy is not affected due to this condition. It could remain the same. It is only that the quality of life may deteriorate due to unstable gait and walking difficulties. Please close this discussion as this is all the information that I could share with you. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor